Side effects of facial fillers
Contour plastics with fillers based on hyaluronic acid are considered one of the safest aesthetic procedures. However, complications are still possible. What are these complications and can they be treated? Contour plastics specialists are often compared to sculptors. Smooth wrinkles, give youthful circularity to cheekbones and cheeks, even out the face oval, add volume to the lips – all these can be fillers based on hyaluronic acid. Let’s talk about the side effects of facial fillers.
Unwanted side effects after fillers
These include conditions that do not directly threaten the patient’s health. These problems include:
- Hematomas. Small bruises in the injection area occur due to damage to small vessels by the needle.
- Swelling after injections. Is a natural inflammatory tissue reaction to any trauma. Recollect how the place of bruises swells up.
- Breakdown of sensitivity. Appears because of the temporary “squeezing” of the nerves by the filler.
- The appearance of pigmentation where the filler was injected. Melanocytes of the skin sometimes start producing the pigment melanin in response to the trauma.
- The Tindal effect. Due to prolonged tissue swelling after traumatization, skin vessels are disturbed. As a result, when light is refracted, bluish or pinkish streaks “shine” under the skin, sometimes nearby blood vessels become visible.
Complications after fillers
Complications can also quite often be foreseen. But unlike the side effects, their effects are adverse in nature, affecting the health and aesthetic outcome of the procedure. Complications are always associated with the prescription of some kind of treatment – that is, they require direct medical intervention.
- Tissue necrosis. This is the most serious complication after fillers, resulting from the gel entering the vessel or compressing the vessel.
- Long-term impairment of sensitivity at the injection site.
- Contouring of the drug under the skin. Observed if the filler is injected too close to the skin surface.
- Whitening of the skin at the injection sites. This complication after fillers occurs for a variety of reasons. Instantaneous whitening without pain may be caused by the presence of the anesthetic lidocaine in the product.
- Granulomas are tiny nodules appearing on the surface of the skin. Such complications after fillers appear as a result of the body’s desire to fend off a foreign substance. The foreign body is enclosed in a kind of capsule.
- Change of skin relief in the area of filler injection. It is caused by the migration of the filler, its uneven distribution or introduction too close to the skin surface.
Leave a Reply